Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 33, NWS Fort Worth, TX

October 26, 2013Comanche County, Eastland County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 26, 2013, 4:16 PM CDT for Comanche County, Eastland County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2013, 4:16 PM CDT (21:16 UTC)
Expired
Oct 26, 2013, 4:45 PM CDT
In force
29 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Comanche County, TX, Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WFUS54 KFWD 262116
TORFWD
TXC093-133-262145-
/O.NEW.KFWD.TO.W.0033.131026T2116Z-131026T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT SAT OCT 26 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTH CENTRAL EASTLAND COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
  RISING STAR...MOVING SOUTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

&&

LAT...LON 3220 9885 3207 9855 3190 9881 3200 9888
      3207 9892 3208 9899
TIME...MOT...LOC 2116Z 293DEG 30KT 3209 9888

$$


DUNN
1 follow-up statement
262 
WWUS54 KFWD 262134
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SAT OCT 26 2013

TXC133-262143-
/O.CAN.KFWD.TO.W.0033.000000T0000Z-131026T2145Z/
EASTLAND TX-
434 PM CDT SAT OCT 26 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL EASTLAND COUNTY IS
CANCELLED...

LAT...LON 3208 9892 3214 9879 3216 9876 3207 9855
      3190 9881 3207 9893
TIME...MOT...LOC 2133Z 293DEG 30KT 3205 9873

$$

TXC093-262145-
/O.CON.KFWD.TO.W.0033.000000T0000Z-131026T2145Z/
COMANCHE TX-
434 PM CDT SAT OCT 26 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WEST
CENTRAL COMANCHE COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED OVER WEST CENTRAL COMANCHE COUNTY...MOVING SOUTHEAST AT 35
MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

LAT...LON 3208 9892 3214 9879 3216 9876 3207 9855
      3190 9881 3207 9893
TIME...MOT...LOC 2133Z 293DEG 30KT 3205 9873

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 26, 3:19 PM CDT, 57 minutes earlier.

Area forecast discussion, Oct 26, 3:19 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT SAT OCT 26 2013

.DISCUSSION...
THE WEATHER ACROSS NORTH TEXAS WILL BE ACTIVE OVER THE NEXT 12 TO
18 HOURS AS LIFT FROM A PASSING SHORT WAVE TROUGH AND ASSOCIATED
COLD FRONT INTERACTS WITH MOISTURE AND INSTABILITY. THE CENTER OF
THE SHORT WAVE WILL MOVE FROM THE EASTERN TEXAS PANHANDLE LATE
THIS AFTERNOON AND REACH EASTERN OKLAHOMA BEFORE DAYBREAK SUNDAY.
AS THE UPPER TROUGH AXIS MOVES EAST...A COLD FRONT WILL MOVE
SOUTH/SOUTHEAST. THE FRONT WILL NOT MAKE IT INTO NORTH TEXAS UNTIL
LATER THIS EVENING AND WILL MOST LIKELY NOT CLEAR THE FORECAST
AREA UNTIL ABOUT MIDDAY SUNDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING AHEAD OF THE SHORT WAVE WITH THE BEST
COVERAGE OF STORMS ACROSS THE NORTHWEST SECTIONS OF NORTH TEXAS
WHERE LIFT...MOISTURE AND INSTABILITY WILL BE MOST ABUNDANT. SOME
SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING GENERALLY WEST OF
INTERSTATE 35. VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR SUSTAINED
UPDRAFTS AND A POTENTIAL FOR LARGE HAIL AND DAMAGING DOWNBURST
WINDS. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER SUNSET WITH
DECREASING LOW LEVEL INSTABILITY. HOWEVER...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH THE BEST
COVERAGE OF STORMS NEAR THE COLD FRONT. THUNDERSTORM CHANCES
SHOULD DIMINISH/END ACROSS NORTH TEXAS ON SUNDAY WITH ONLY SOME
POST FRONTAL SHOWERS EXPECTED.

BRIEF RIDGING ALOFT IS EXPECTED ACROSS THE REGION SUNDAY THROUGH
MONDAY AS THE SHORT WAVE DEAMPLIFIES AND TRANSLATES TO THE EAST
AND A DEEP UPPER LOW DEVELOPS OVER THE WESTERN UNITED STATES. THIS
PATTERN WILL ALLOW FOR A QUICK RETURN OF LOW LEVEL MOISTURE TO
NORTH TEXAS. LARGE SCALE LIFT WILL INCREASE ON TUESDAY AND SOME
WARM AIR ADVECTION SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT AS THE DEEP UPPER TROUGH MOVES EAST.
PRECIPITATION CHANCES SHOULD END ON THURSDAY AS DRIER AIR MOVES IN
BEHIND THE UPPER LOW AND ASSOCIATED PACIFIC COLD FRONT. THURSDAY
NIGHT THROUGH SATURDAY WILL BE QUIET WITH DRY NORTHWEST FLOW ALOFT.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  74  60  82  67 /  80  20   5  10  10
WACO, TX              62  73  62  80  64 /  80  30   5  10  10
PARIS, TX             56  71  57  75  61 /  80  30  10  10  20
DENTON, TX            57  71  56  80  65 /  70  20   5  10  20
MCKINNEY, TX          57  73  57  77  63 /  80  20   5  10  10
DALLAS, TX            61  74  61  80  65 /  80  20   5  10  10
TERRELL, TX           61  73  59  78  65 /  80  30   5  10  10
CORSICANA, TX         63  74  61  80  65 /  80  30   5  10  10
TEMPLE, TX            63  76  62  82  65 /  80  30   5  10  10
MINERAL WELLS, TX     56  74  55  81  63 /  60  10   5  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/79
Hazardous weather outlook, Oct 26, 2:00 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT SAT OCT 26 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
200 PM CDT SAT OCT 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS
THROUGH THIS EVENING AND TONIGHT. A FEW STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TUESDAY AFTERNOON THROUGH THURSDAY. BEST CHANCES APPEAR TO BE
WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE DURING
THIS TIME INCLUDING THE THREAT FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.

DUNN

In the hours before

Special weather statement, Oct 26, 2:49 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SAT OCT 26 2013

TXZ091-262015-
MONTAGUE TX-
249 PM CDT SAT OCT 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MONTAGUE COUNTY

AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF NOCONA...MOVING EAST AT 30 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3399 9764 3396 9759 3391 9759 3392 9752
      3391 9747 3386 9749 3383 9786 3386 9787
      3386 9784 3392 9779 3395 9772 3400 9768
TIME...MOT...LOC 1949Z 261DEG 24KT 3393 9776
Special weather statement, Oct 26, 3:17 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SAT OCT 26 2013

TXZ091-262045-
MONTAGUE TX-
317 PM CDT SAT OCT 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MONTAGUE COUNTY

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STRONG THUNDERSTORM 11 MILES NORTH OF NOCONA...MOVING
EAST AT 15 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3399 9764 3396 9759 3391 9759 3391 9754
      3392 9752 3391 9747 3387 9749 3384 9776
      3392 9778 3395 9772 3398 9771 3400 9768
TIME...MOT...LOC 2017Z 259DEG 15KT 3394 9767
Special weather statement, Oct 26, 3:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT SAT OCT 26 2013

TXZ129-262115-
EASTLAND TX-
339 PM CDT SAT OCT 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN EASTLAND COUNTY

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CISCO...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN
AND RISING STAR.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3237 9912 3237 9848 3220 9867 3209 9891
      3209 9913
TIME...MOT...LOC 2038Z 279DEG 22KT 3221 9913
Local storm report, Oct 26, 4:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT SAT OCT 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             EASTLAND                32.40N  98.82W
10/26/2013  E1.00 INCH       EASTLAND           TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL IN EASTLAND
Local storm report, Oct 26, 4:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT SAT OCT 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             5 N RISING STAR         32.17N  98.97W
10/26/2013  E1.50 INCH       EASTLAND           TX   LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:17 PM CDTSpecial Weather StatementFWDMontague28 min
Oct 26, 3:39 PM CDTSpecial Weather StatementFWDEastland36 min
Oct 26, 3:45 PM CDTAreal Flood AdvisoryFWDMontague2 hr
Oct 26, 3:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
Oct 26, 4:12 PM CDTSevere Thunderstorm WarningFWDComanche63 min
Oct 26, 4:32 PM CDTSpecial Weather StatementFWDCooke, Montague28 min
Oct 26, 4:58 PM CDTSevere Thunderstorm WarningFWDCooke62 min
Oct 26, 5:08 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton52 min
Oct 26, 5:14 PM CDTSevere Thunderstorm WarningFWDJack46 min
Oct 26, 5:18 PM CDTSpecial Weather StatementFWDFannin27 min
Oct 26, 5:23 PM CDTSpecial Weather StatementFWDPalo Pinto37 min
Oct 26, 5:29 PM CDTSevere Thunderstorm WarningFWDGrayson61 min
Oct 26, 5:31 PM CDTSevere Thunderstorm WarningFWDCooke, Montague59 min
Oct 26, 5:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
Oct 26, 5:59 PM CDTSevere Thunderstorm WarningFWDJack, Wise61 min
Oct 26, 6:00 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Hamilton60 min
Oct 26, 6:26 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson64 min
Oct 26, 6:59 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise61 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.